Excessive Heat, Osage
- When
- August 10, 3:00 PM CST to August 12, 7:00 PM CST
- Where
- Osage forecast zone
- Reported by
- Official NWS Observations
An upper level ridge of high pressure over the south central United States resulted in a period of unseasonably hot weather over eastern Oklahoma from the 10th through the 12th. Afternoon high temperatures in the upper 90s to near 100 degrees, combined with high humidity, resulted in afternoon heat indices each day from 110 to 115 degrees.
Every event with a place to put it; 19 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
An upper level ridge of high pressure over the south central United States resulted in a period of unseasonably hot weather over eastern Oklahoma from the 10th through the 12th. Afternoon high temperatures in the upper 90s to near 100 degrees, combined with high humidity, resulted in afternoon heat indices each day from 110 to 115 degrees.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 10, 2:34 PM CST, 26 minutes earlier.
Area Forecast Discussion
National Weather Service Tulsa OK
334 PM CDT Sat Aug 10 2019
.DISCUSSION...
Excessive heat is the big weather story for today, with numerous
locations reaching heat index values in the 108-115 degree range
this afternoon. We have issued an excessive heat warning for the
remainder of the afternoon for much of eastern Oklahoma and west
central Arkansas. Also extended the heat advisory into Monday,
and included all of northwest Arkansas for Monday in the advisory.
Heat index values will be similar on Sunday, but will hold off
for now on a heat warning. High temperatures will likely be a few
degrees warmer tomorrow. Regardless of the exact heat index
values, dangerous heat will continue through the weekend. Heat
index values will be highest through the Arkansas River valley
from Tulsa southeast toward Fort Smith on Sunday.
Another weather item of interest this afternoon is the persistent
area of clouds/showers across central Kansas. This is evidently a
favored area for mid level isentropic ascent, and will include
some low chances for elevated showers/storms tonight across far
northeast Oklahoma and northwest Arkansas as low level jet
increases. At the least, some of the cloudiness associated with
this feature should drift southeast across this region.
An MCS should develop tonight across north central Kansas as a
mid level shortwave trough moves across the central Plains. Most
of this precipitation will stay well north of the area. However,
the propagation vectors will favor some southeast motion, so it's
possible for some isolated showers and storms to glance northeast
Oklahoma overnight into early Sunday morning.
The upper ridge then builds across the region on Sunday and
Monday, ahead of the next impulse. Rain chances diminish Sunday
afternoon and Monday with the next chance for storms on Tuesday
and Wednesday. This will also mark a brief break in the heat with
high temps dropping back into the 80s and lower 90s through mid
week.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 77 97 80 100 / 10 10 0 0
FSM 76 97 77 100 / 10 10 0 0
MLC 77 98 78 99 / 0 10 0 0
BVO 74 94 75 97 / 20 10 0 0
FYV 73 91 73 94 / 20 10 0 0
BYV 73 93 74 97 / 20 20 0 0
MKO 75 96 76 97 / 10 10 0 0
MIO 74 93 76 95 / 20 20 0 0
F10 76 99 77 99 / 10 10 0 0
HHW 76 98 75 99 / 0 10 0 0
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory from 1 PM to 8 PM CDT Monday for OKZ049-053>076.
Excessive Heat Warning until 8 PM CDT this evening for
OKZ054>057-059>062-064>067-070>072-074>076.
Heat Advisory from 1 PM to 8 PM CDT Sunday for OKZ049-053>068-
070>076.
Heat Advisory until 8 PM CDT this evening for OKZ049-053-058-063-
068-073.
AR...Heat Advisory from 1 PM to 8 PM CDT Monday for ARZ001-002-010-
011-019-020-029.
Excessive Heat Warning until 8 PM CDT this evening for ARZ019-
020-029.
Heat Advisory from 1 PM to 8 PM CDT Sunday for ARZ019-020-029.
&&
SHORT TERM...30
LONG TERM....06
CORFIDIHazardous Weather Outlook National Weather Service Tulsa OK 400 PM CDT Sat Aug 10 2019 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 400 PM CDT Sat Aug 10 2019 ...VERY DANGEROUS HEAT THIS AFTERNOON... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Afternoon and Tonight. THUNDERSTORMS WITH DANGEROUS LIGHTNING. RISK...Limited. AREA...East of I-49 in northwest Arkansas. ONSET...Ongoing. DANGEROUS HEAT. RISK...Significant. AREA...Eastern Oklahoma and west central Arkansas. ONSET...Ongoing. DISCUSSION... Very dangerous heat and humidity is ongoing across much of eastern Oklahoma and west central Arkansas this afternoon. Maximum heat index values from 110 to 115 degrees are occurring. Isolated thunderstorms are possible this afternoon across northwest Arkansas to the east of I-49, and again later tonight in areas near the Kansas and Missouri borders. Severe weather is not expected, but the storms will bring dangerous lightning and brief heavy downpours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Sunday through Friday. SUNDAY...Dangerous Heat Potential. MONDAY through TUESDAY...Thunderstorm Potential...Dangerous Heat Potential. WEDNESDAY...Thunderstorm Potential. THURSDAY and FRIDAY...No Hazards. EXTENDED DISCUSSION... Dangerous heat and humidity will again affect most of eastern Oklahoma and west central Arkansas both tomorrow and Monday afternoons. Maximum heat indices will be similar to today's values. A Heat Advisory has also been posted for tomorrow afternoon from 1 pm to 8 pm for much of the area, with additional heat advisories or warnings for at least a portion of the area probable early next week. Thunderstorm chances will begin to increase from north to south late Monday night and continue into Tuesday and Wednesday as a front moves through the region. Dangerous heat index values will be likely again on Tuesday for areas south of the slow moving front, but cooler conditions will arrive for the middle to latter part of the work week following the frontal passage. weather.gov/tulsa contains additional information.
The national radar mosaic for the moment the first event began.
22 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 854440, 854441, 854442, 854443, 854444, 854445, 854446, 854447, 854448, 854449, 854450, 854451, 854452, 854453, 854454, 854455, 854456, 854457, 854458, 854459, 854461, 854462.